Child Behavior Community
do i have turrets?
About This Community:

This patient support community is for discussions relating to child behavior, discipline (behavior management), parent-child communications, and social development.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

do i have turrets?

i am 16 and i make cow ,dog,duck,and screeching noises and it is like a constant urge to do it and some times i screech and just shake and it is like it is almost impossible not to i have make noises since i was like 5 and i get in trouble all the time at school for making the noises and i think i have turrets and i want to know what u think
11 Comments Post a Comment
Blank
134578_tn?1404951303
It does sound like Tourette's.  Why not print out some material on Tourette's Syndrome, and take it to the school nurse or your teacher, and say this is what you suspect you have?  You might be able to find some medical help if the school nurse makes a recommendation.  Where is your mom or dad in all of this?  Why haven't they helped you?
Blank
535822_tn?1413656274
I also think that you should be speaking to your mom and dad if you feel you have a problem , a visit to the doctor will be good as you will get some help ...good Luck
Blank
4280154_tn?1352152441
well im not talking to my father and he needs to pay doctor bill so they will not even accept me and my mom just thinks i am weird or that it is my add but i take meds for it and i can pay attention to things i just think i have turrets
Blank
13167_tn?1327197724
dan,  has this gotten worse since you started taking meds for ADD?  Most meds that treat ADD make "tics" worse,  although you may have had it to begin with.  Google the med you're on,  and "tics" and see if it's a typical side effect.  You can call the nurse at your doctor's office yourself - you don't have to have your mom do it.  

It's likely they'll want to adjust your meds.

Best wishes.  
Blank
4280154_tn?1352152441
well one said that the one does not affect tics and the tenex im on is used to help tics
Blank
535822_tn?1413656274
I agree with Rock Rose and It may indeed be the meds .  can you tell us what meds you are on for the ADD ?
Blank
4280154_tn?1352152441
riddlein and texex and on depression meds
Blank
535822_tn?1413656274
Ritalin does have many side effects it may be a good idea to ask the Doctor if they could be the cause of the behavior ..good luck
Blank
4280154_tn?1352152441
well just got some news not allowed to go to that doctors office any more we got kicked out cause my dad did not pay bill
Blank
535822_tn?1413656274
oh dear well you can get help at the clinics they have around the country google free clinic and your area ..see what comes up ..I would say you need the meds adjusting ..
Blank
Avatar_m_tn
   Hey Dan, I am also the CL over on the ADHD site.  What you are describing is not "tics".  Nor have I ever seen any ADHD medication warnings that cover the making of sounds.  And it sounds like you have been making sounds like this since 5 - which would also rule out the ADHD medications being the problem.
   I am not sure if it is Tourett's, but it certainly is symptomatic of that.  What I am pretty sure of is that if you cannot control it - then you should not be getting in trouble at school for it.  Do you have an IEP?  If not, you should.  And the IEP should specifically give plans for dealing with these sounds and you definitely should not be getting in trouble for them.  The people that your mother should be talking to are the psychologists and special ed. department at your school.   For that matter this is something that you could talk about with your counselor at school and seek help from them in dealing with this situation.   That might be the best starting place.  Let me know what happens or if you have any more questions - please post.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Child Behavior Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Children's Health Answerers
973741_tn?1342346373
Blank
specialmom
134578_tn?1404951303
Blank
AnnieBrooke
OR
13167_tn?1327197724
Blank
RockRose
Austin, TX
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
4851940_tn?1385441629
Blank
jemma116
United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA